Alert archive / Georgia / Tornado Warnings in 2001
Tornado Warning 54, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 22, 2001, 5:16 PM EDT for Camden County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 22, 2001, 5:16 PM EDT (21:16 UTC)
- Expired
- Sep 22, 2001, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:30 PM EDT | Thunderstorm Wind | Waverly, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2174 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WFUS52 KJAX 222117 TORJAX GAC039-222145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 516 PM EDT SAT SEP 22 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 545 PM EDT * AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 6 MILES WEST OF WAVERLY...OR ABOUT 10 MILES NORTHWEST OF WOODBINE...MOVING SOUTH AT 10 MPH * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT... WAVERLY... * TAKE SHELTER NOW $$ ZIBURA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 22, 1:45 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 22, 1:45 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT SAT SEP 22 2001 CURRENTLY...TEMPERATURE AT KJAX REACHED 85 DEGREES THE PAST HOUR...AND BASED ON THE 12Z SOUNDING CU SHOULD BEGIN FORMING AT A PRETTY GOOD CLIP. RADAR SHOW AND SATELLITE SHOW THAT THIS IS PRETTY MUCH THE CAST...WITH A GOOD CU FIELD DEVELOPING ACROSS NORTHEASTERN FLORIDA AND SOUTHEASTERN DURING THE PAST HOUR...AND SHOWERS BEGINNING TO POP UP OVER COLUMBIA AND NASSAU COUNTIES. EXPECT IT TO BECOME PRETTY ACTIVE LATER THIS AFTERNOON WITH TEMPERATURES FORECASTED TO RISE INTO THE UPPER 80S. BASED ON THE MORNING SOUNDING HOWEVER THE THUNDERSTORMS WHICH DEVELOP SHOULD BE VERY SLOW MOVERS AND HAVE LITTLE DOWN BURST POTENTIAL...SO EXPECT ANY PROBLEM WHICH DEVELOP TO BE MAINLY LOCALIZED FLOODING. MODELS CONTINUE TO BE IN GOOD AGREEMENT IN MOVING A COLD FRONT ACROSS THE AREA FROM THE MISSISSIPPI VALLEY EARLY NEXT WEEK AND PROBABLY STALLING IT OVER CENTRAL FLORIDA BY LATE WEEK. THE DRIER...COOLER AIR BEHIND THE FRONT SHOULD DROP DAY TIME HIGHS INTO THE UPPER 70S AND LOWER 80S...AND THE OVERNIGHT LOWS TO THE UPPER 50S AND MID 60S BY MID WEEK. THERE IS A CHANCE TO A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AS THE FRONT APPROACH AND MOVE THROUGH THE AREA TONIGHT THROUGH MONDAY...HOWEVER EXPECT THE RAIN CHANCE TO DROP TO NEAR ZERO TUESDAY AND WEDNESDAY AS THE FRONT CONTINUES TO PUSH SOUTH. PRELIM AMG 68/87/68/84 3445 SSI 73/86/73/84 2555 JAX 70/86/71/85 2445 GNV 70/88/71/86 4555 33 .JAX... .GA...NONE. .FL...NONE. SCOTT
Nearby
Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.